Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 91, NWS Quad Cities, IA

June 22, 2014Benton County, Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2014, 12:02 PM CDT for Benton County, Linn County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2014, 12:02 PM CDT (17:02 UTC)
Expired
Jun 22, 2014, 12:36 PM CDT
In force
34 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Benton County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 104 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 11:54 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
210 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

288 
WUUS53 KDVN 221702
SVRDVN
IAC011-113-221800-
/O.NEW.KDVN.SV.W.0091.140622T1702Z-140622T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1202 PM CDT SUN JUN 22 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BENTON COUNTY IN EAST CENTRAL IOWA...
  SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 100 PM CDT

* AT 1159 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWHALL...
  AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  CEDAR RAPIDS...NORWAY...WALFORD...ATKINS...FAIRFAX...PALO...
  TODDVILLE...HIAWATHA...ROBINS...MARION...BERTRAM...CEDAR RAPIDS
  MUNICIPAL AIRPORT...MIDWAY...MARION AIRPORT AND PALISADES-KEPLER
  SATE PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 14 AND 30.

OTHER LOCATIONS AFFECTED INCLUDE SQUAW CREEK PARK AND MORGAN CREEK
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4215 9148 4189 9143 4187 9206 4205 9209
TIME...MOT...LOC 1702Z 262DEG 14KT 4197 9195

HAIL...1.00IN
WIND...60MPH

$$

NICHOLS
2 follow-up statements
321 
WWUS53 KDVN 221715
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1215 PM CDT SUN JUN 22 2014

IAC011-113-221800-
/O.CON.KDVN.SV.W.0091.000000T0000Z-140622T1800Z/
LINN IA-BENTON IA-
1215 PM CDT SUN JUN 22 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
BENTON AND CENTRAL LINN COUNTIES UNTIL 100 PM CDT...

AT 1213 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ATKINS...AND
MOVING EAST AT 15 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
CEDAR RAPIDS...ATKINS...FAIRFAX...PALO...TODDVILLE...HIAWATHA...
ROBINS...MARION...BERTRAM...MIDWAY...MARION AIRPORT AND
PALISADES-KEPLER SATE PARK.

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 14 AND 30.

OTHER LOCATIONS AFFECTED INCLUDE SQUAW CREEK PARK AND MORGAN CREEK
PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4188 9194 4206 9197 4215 9148 4189 9143
TIME...MOT...LOC 1715Z 262DEG 14KT 4198 9188

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH

$$

NICHOLS
637 
WWUS53 KDVN 221736
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1236 PM CDT SUN JUN 22 2014

IAC011-113-221747-
/O.CAN.KDVN.SV.W.0091.000000T0000Z-140622T1800Z/
LINN IA-BENTON IA-
1236 PM CDT SUN JUN 22 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BENTON AND
CENTRAL LINN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4188 9194 4206 9197 4215 9148 4189 9143
TIME...MOT...LOC 1737Z 262DEG 14KT 4199 9177

$$

NICHOLS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:04 AM CDT, 1 hour 58 minutes earlier.

Area forecast discussion, Jun 22, 10:04 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1004 AM CDT SUN JUN 22 2014

.UPDATE...
ISSUED AT 1004 AM CDT SUN JUN 22 2014

HAVE INCREASED POPS WEST OF THE MS RIVER AS MCS CONTINUES TO MAKE
SLOW BUT STEADY PROGRESS ACROSS CENTRAL IA. PLENTY OF SUNSHINE IN
EASTERN IA AHEAD OF THE MCS WITH SBCAPES ALREADY NEARING 3000 J/KG
WITH DCAPE ALSO INCREASING. SPC HAS ADDED EASTERN IA TO A SLIGHT
RISK FOR THIS AFTERNOON WITH DAMAGING WIND THE MAIN THREAT WITH
MARGINAL SEVERE HAIL ALSO. STORMS WILL BE MOVING RATHER SLOWLY SO
TORRENTIAL RAINS WILL ALSO BE A CONCERN AS PRECIPITABLE WATERS
INCREASE TO OVER 1.50 INCHES. THERE WILL BE THE POTENTIAL FOR LOCALIZED
FLASH FLOODING ESPECIALLY WHERE HEAVY RAINS HAVE FALLEN IN THE
PAST WEEK.

&&

.SYNOPSIS...
ISSUED AT 249 AM CDT SUN JUN 22 2014

LATEST SFC ANALYSIS SHOWS SURFACE LOW OVER SOUTH CENTRAL NE WITH
A WEAK STATIONARY FRONT STRETCHING ACROSS NORTHERN SECTIONS OF THE
CWFA. DEW POINTS HOLDING IN THE 60S AND LIGHT WINDS IN THE FRONTAL
ZONE SUPPORTING FOG DEVELOPMENT ALONG HWY 20 CORRIDOR IN
PARTICULAR. ALOFT...NEAR ZONAL FLOW ACROSS THE CENTRAL US AT 500MB
WITH WEAK RIDGING OVER THE UPPER MISSISSIPPI VALLEY. FESTERING
WEAK CONVECTION VICINITY LSX AND MORE VIGOROUS STORMS OVER NW IA
CURRENTLY HEADED EAST-SOUTHEASTWARD.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 249 AM CDT SUN JUN 22 2014

MAIN FORECAST CONCERN IN THE SHORT TERM IS POTENTIAL PRECIP TODAY.
RECENT MODEL SOLUTIONS REGARDING PRECIPITATION HAVE BEEN LARGELY
OVERDONE...THUS OVERALL CONFIDENCE IN SHORT TERM MODEL SOLUTIONS IS
LOWER THAN NORMAL.  ECMWF FOR EXAMPLE GROSSLY OVERFORECAST FORCING
AND PRECIP YESTERDAY.  THUS...FOR SHORT TERM WILL RELY ON BLEND OF
THIS MORNINGS MORE CONSERVATIVE HRRR...NAM...AND RUC.

STORMS CURRENTLY OVER NORTHWEST IA ARE HINTED AT BY HRRR AND RUC.
BOTH AGREE WITH WEAKENING TREND AS THE CONVECTION COMES UP AGAINST
THE UPPER RIDGE.  GIVEN THIS EXPECTATION...THE MOST LIKELY
OPPORTUNITY FOR RAIN LOCALLY WILL COME THIS AFTERNOON AS THE UPPER
RIDGE SLIDES A BIT FARTHER EAST AND A SHORT WAVE PUSHES INTO WESTERN IA.
CONVECTION SHOULD FIRE IN CENTRAL IA AND PUSH EAST INTO WESTERN
SECTIONS OF THE CWFA THIS AFTERNOON.  AS A RESULT...RAIN CHANCES
HAVE BEEN LOWERED ACROSS THE BOARD FOR THIS MORNING AND SHIFTED A
BIT WEST FOR THE AFTERNOON.  PRECIP CHANCES WILL CONTINUE OVERNIGHT
AS WEAK CYCLONIC FLOW AND A STRONGER SHORT WAVE OVERTAKE THE
REGION.

DMD

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 249 AM CDT SUN JUN 22 2014

MONDAY INTO MONDAY EVENING STILL ON TRACK FOR BEST PCPN CHCS IN
NEXT FEW DAYS. MODELS CONTINUE TO DIVERGE ON WHETHER ANY PHASING
OCCURS BETWEEN SOUTHERN CANADA SHORTWAVE AND ENERGY RIPPLING IN
UNDERCUTTING QUASI-ZONAL FLOW... WITH MOST OF RECENT MODELS NOW
SHOWING NO PHASING. PHASING WILL HAVE SIGNIFICANT IMPACTS ON PCPN
AMOUNTS AND COVERAGE... AS MORE PHASED SCENARIO WOULD SUPPORT MCS
WITH WIDESPREAD HEAVIER RAINS OF 1-3+ INCHES. BUT... ATTIM THE
FCST IS TRENDING LOWER ON QPF AMOUNTS AND HARBORS SOME UNCERTAINTY
ON PCPN COVERAGE MONDAY INTO MONDAY EVENING GIVEN LACK OF PHASING
SUGGESTED BY MOST MODEL SOLUTIONS. THE CONCERN WITH NO PHASING IS
THE POTENTIAL FOR SOME OF AREA TO BE SPLIT BY BETTER COVERAGE WITH
ONE DISTURBANCE AND MORE CONCENTRATED BATCH OF CONVECTION LIFTING
NORTHEASTWARD INTO UPPER MIDWEST AND AWAY FROM CWA... WHILE
ANOTHER DISTURBANCE AND MORE ORGANIZED CONVECTION SHIFTS E/SE
ACROSS PORTIONS OF SOUTH CENTRAL PLAINS DIVING INTO BEST
INSTABILITY AND MOISTURE AXIS. WITH THAT BEING SAID... GIVEN HIGH
PRECIPITABLE WATER VALUES OF 1.5-1.8 INCHES AND DECENT UPPER
DIFFLUENCE WOULD ANTICIPATE STILL GOOD COVERAGE OF SHOWERS/STORMS
ON MONDAY WITH RISK OF LOCALLY HEAVY RAIN. PCPN SHOULD TAPER OFF
WEST TO EAST MONDAY EVENING WITH PASSAGE OF COLD FRONT.

TUE-TUE NIGHT... SLIGHTLY COOLER AND DRIER CONDITIONS APPEAR ON TAP
WITH WEAK SUBSIDENCE IN WAKE OF FRONT.

WED-SAT... PATTERN SET TO RETURN UNSETTLED/ACTIVE WITH SEVERAL
DISTURBANCES POSSIBLY IN QUASI-ZONAL FLOW BEFORE TRANSITION TO
SOUTHWEST FLOW ALOFT LATE IN THE PERIOD AHEAD OF WESTERN CONUS
TROUGH. SHOULD SEE A BIT OF AN UPTICK IN BOTH TEMPS AND HUMIDITY
BY LATE WEEK AND ESPECIALLY NEXT WEEKEND.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 703 AM CDT SUN JUN 22 2014

A LARGE THUNDERSTORM COMPLEX OVER WESTERN IOWA IS EXPECTED TO
CONTINUE TO WEAKEN AS IT MOVES INTO EASTERN IOWA. HOWEVER...ADDITIONAL
SHOWERS AND STORMS SHOULD DEVELOP AHEAD OF THIS COMPLEX FROM MID
DAY THROUGH THE AFTERNOON. THUS...THUNDERSTORMS ARE EXPECTED TO
AFFECT AREA TAF SITES FROM EARLY AFTERNOON INTO THE EVENING...WITH MVFR
AND POSSIBLY LOCAL IFR CONDITIONS. THUNDERSTORM CHANCES WILL
CONTINUE THROUGH THE OVERNIGHT HOURS AND INTO MONDAY.

DMD

&&

.HYDROLOGY...
ISSUED AT 249 AM CDT SUN JUN 22 2014

AREA TRIBUTARY RIVERS MAINLY NORTH OF I-80...AS WELL AS THE
MAINSTEM MISSISSIPPI RIVER WILL CONTINUE TO RISE INTO NEXT WEEK IN
RESPONSE TO RECENT HEAVY RAINFALL. THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL EXISTS NEXT 36-48 HRS...WITH BEST CHANCES FOR PCPN AND
HEAVY RAINFALL LATE TONIGHT AND MONDAY. SOME GOOD NEWS THIS AM IN
THAT WHAT WAS LOOKING LIKE POTENTIAL FOR WIDESPREAD SIGNIFICANT
RAINFALL 1-3+ INCHES NOW MORE LOCALIZED POTENTIAL AS MODELS HAVE
GENERALLY BACKED OFF TO A WEAKER STORM SYSTEM IMPACTING THE AREA.
WOULD LIKE TO STRESS THAT WHILE THIS IS THE CASE THIS AM... THIS
IS FAR FROM CERTAIN AND COULD CHANGE AS MODELS CONTINUALLY
DIVERGING... THUS CAUTIOUS OPTIMISM THAT HIGHER QPF AMOUNTS MORE
LOCALIZED AND NOT AS WIDESPREAD. RIVER SITES THAT ARE CURRENTLY
UNDER A WARNING ARE FORECAST TO SEE MINOR TO MODERATE
FLOODING...WITH THE EXCEPTION OF THE MISSISSIPPI RIVER AT
BURLINGTON...WHERE MAJOR FLOODING IS FORECAST. HOWEVER...SHOULD
A HEAVY SOAKING RAIN OF 1 TO 3+ INCHES OCCUR OVER ANY RIVER BASINS
NEXT COUPLE OF DAYS...THEN RENEWED RISES AND HIGHER CREST LEVELS
WOULD BE LIKELY. THOSE WITH INTERESTS ON AREA RIVERS OR WHO
WOULD BE IMPACTED BY HIGH WATER LEVELS SHOULD PAY VERY CLOSE ATTENTION
NEXT COUPLE OF DAYS.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...HAASE
SYNOPSIS...DMD
SHORT TERM...DMD
LONG TERM...05
AVIATION...DMD
HYDROLOGY...05
Hazardous weather outlook, Jun 22, 11:40 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1140 AM CDT SUN JUN 22 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231645-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1140 AM CDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE ENTIRE
OUTLOOK AREA THIS AFTERNOON INTO EARLY THIS EVENING. THUNDERSTORMS
ARE EXPECTED TO INCREASE IN INTENSITY AND COVERAGE THIS AFTERNOON
WITH DAMAGING WINDS OF 60 TO 70 MPH. ISOLATED LARGE HAIL IS ALSO
EXPECTED. THUNDERSTORMS SHOULD BECOME MORE WIDESPREAD TONIGHT.
RAINFALL WILL BE HEAVY AT TIMES AND MAY CAUSE ISOLATED FLOODING
CONCERNS...PARTICULARLY IN AREAS THAT RECEIVED SEVERAL INCHES OF
RAIN IN THE LAST WEEK.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY OVER THE OUTLOOK AREA MONDAY INTO MONDAY
EVENING. THE MAIN RISK WILL BE HEAVY RAINFALL AND FLASH FLOODING
ESPECIALLY IN AREAS WHERE THE GROUND IS SATURATED FROM RECENT HEAVY
RAIN.

THUNDERSTORM CHANCES WILL RETURN FOR THE LATTER HALF OF THE WEEK
INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON ACROSS THE ENTIRE
OUTLOOK AREA.

HAASE

In the hours before

Special weather statement, Jun 22, 10:41 AM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 AM CDT SUN JUN 22 2014

IAZ040-051-063-221645-
BENTON-BUCHANAN-IOWA-
1041 AM CDT SUN JUN 22 2014

...STRONG THUNDERSTORMS APPROACHING NORTHEAST IOWA...

AT 1036 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 45 MILES WEST OF
FAIRBANK TO 24 MILES WEST OF VICTOR...MOVING NORTHEAST AT 30 MPH.

* THUNDERSTORMS WILL BE NEAR...
  NORTH ENGLISH AND MILLERSBURG AROUND 1100 AM CDT...
  VICTOR AND PARNELL AROUND 1110 AM CDT...
  WILLIAMSBURG AND LADORA AROUND 1120 AM CDT...
  CONROY AND BELLE PLAINE AROUND 1125 AM CDT...
  MARENGO AND LUZERNE AROUND 1130 AM CDT...

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAIN...ARE EXPECTED WITH THESE STORMS.

LAT...LON 4264 9161 4230 9160 4230 9183 4227 9183
      4151 9183 4151 9229 4229 9230 4230 9206
      4264 9208
TIME...MOT...LOC 1540Z 217DEG 31KT 4271 9291 4165 9270

HAASE
Local storm report, Jun 22, 11:34 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1134 AM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     HAIL             5 S VINTON              42.10N 92.04W
06/22/2014  E0.25 INCH       BENTON             IA   TRAINED SPOTTER

            PEA SIZED HAIL FELL FOR ABOUT 5 MINUTES.

&&
Special weather statement, Jun 22, 11:51 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1151 AM CDT SUN JUN 22 2014

IAZ040-041-051>053-063>065-067-076>078-087-088-221900-
BUCHANAN-DELAWARE-BENTON-LINN-JONES-IOWA-JOHNSON-CEDAR-MUSCATINE-
KEOKUK-WASHINGTON-LOUISA-JEFFERSON-HENRY IA-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...VINTON...
CEDAR RAPIDS...ANAMOSA...MARENGO...IOWA CITY...TIPTON...
MUSCATINE...SIGOURNEY...WASHINGTON...WAPELLO...FAIRFIELD...
MOUNT PLEASANT
1151 AM CDT SUN JUN 22 2014

...THUNDERSTORMS...SOME STRONG TO SEVERE TO DEVELOP THROUGH 2 PM...

A LINE OF THUNDERSTORMS AT 11:45 AM EXTENDS FROM NEAR OELWEIN TO SIGOURNEY
IOWA AND WAS MOVING EAST AT 25 TO 30 MPH. THIS LINE WILL CONTINUE TO
INTENSIFY WITH HAIL UP TO A QUARTER INCH AND STRONG STRAIGHT LINE WINDS
OF 40 TO LOCALLY NEAR 60 MPH IN THE STRONGEST STORMS.

RAIN FALL RATES OF OVER 2 INCHES AN HOUR ARE POSSIBLE WITH MANY LOCATIONS
PICKING UP A HALF INCH TO LOCALLY OVER 1 INCH OF RAIN. THIS WILL PRODUCE
PONDING OF WATER IN MANY LOW LYING LOCATIONS.

NICHOLS
Local storm report, Jun 22, 11:57 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT SUN JUN 22 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1141 AM     HAIL             S VICTOR                41.73N 92.29W
06/22/2014  E0.75 INCH       IOWA               IA   EMERGENCY MNGR

            DIME TO PENNIES.

&&

GROSS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 10:15 AM CDTRiver Flood WarningDVNLouisa20 days
Jun 22, 10:15 AM CDTRiver Flood WarningDVNLouisa24 days
Jun 22, 10:41 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Iowa64 min
Jun 22, 11:03 AM CDTRiver Flood WarningDVNMuscatine24 days
Jun 22, 11:38 AM CDTSevere Thunderstorm WarningDVNIowa, Johnson, Keokuk48 min
Jun 22, 5:35 PM CDTSevere Thunderstorm WarningDVNLee40 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.